ADVERTISEMENT
ADVERTISEMENT

Q. Is my father's bladder bleeding due to taking Aspirin and Plavix?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 02, 2017

Hello doctor,

I am writing on behalf of my sick father. Last year, he suffered a brain stroke on the right side of the brain, which caused paralysis on his left side of the body. A week after that, he was diagnosed with heart blockage, which needed a bypass procedure. After treatment, he started recovering and walking with a tripod, but he still not able to gain movement of the hand. We just found out that five days before the stroke, he stopped all his medications (Aspirin, cholesterol medicine, Co-diovan, and Avodart).

Now, he is on other medications (Tritace 5 mg, Ramipril, Plavix, Aspirin, Feromin, Avodart, Crestor, and Rabezole). He has been suffering from constant bladder bleeding and enlarged prostate, and he is not able to do any operations as his condition does not allow it. He had 20 blood transfusions so far. The doctors are recommending to stop one of the medications after one year of the stroke, which is next week, and they are suggesting to stop Aspirin or Plavix. We would like a second opinion.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns.

  • If you ask me with the formed conclusion that the bladder bleeding is resulting from the use of blood thinners, I would say yes there is need to stop Aspirin. This is a straight forward answer, as the risk of bleeding is much higher than the benefits offered by blood thinners.
  • My opinion is based on the fact that if it can cause bladder bleeding, then it can similarly cause hemorrhagic stroke, which could cause more problems than the benefits.
  • However, I would like to know the current PT (prothrombin time), APTT (activated partial thromboplastin time), INR (international normalized ratio), and platelet count before concluding that the bleeding is caused by blood thinners. If you have the reports, I will request you to share with me.

I hope this helps you. If you have more questions feel free to write back to me.

Revert with more information to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am a Von Willebrand disease patient.I am currently bleeding through my nostrils.Please help.

I am currently bleeding through my nostrils, having underskin blood spots and pain in my ankle ... Based on your query, my opinion is as follows: Bleeding is known to occur through nostrils an...   Read full

What is the cause for senile purpura?

Get your blood tested for platelet count, APTT (activated partial thromboplastin time), PT (prothrombin time) tests as you are taking tablet Warfarin which is a blood thinner ...   Read full

I get recurrent diarrhea and doctor suggested sensitive intestine. What is my problem?

.. described this condition to be lasting for almost more than a year, it can be IBS (irritable bowel syndrome), but IBS usually starts at an early age than this, although it can happen at any age. That is why it is important to rule out all organic ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.